Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Depression, protheiden 200 mg, buspirone 30 mg, prozac 40 mg, developed seizures - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 352 Questions
User :   Hello
Doctor :   Hi
User :   I had been treated for depression since april as below medication
Doctor :   Ok
User :   slowly i reached Protheiden 200 mg a day, Buspirone 30 mg a day, prozac 40 mg a day
Doctor :   Ok
User :   until 01 month back whr I had seizure
Doctor :   Ok
User :   I was taken to hospital. doc reduce as Pro-150 Mg- Bus- 30 Mg and Prozac 20 mg a day and added one sodioum valporate 20 mg twice in a day
Doctor :   Ok
User :   for the last 01 month I have i feel shakyness in head as if my vision is moving
Doctor :   Ok
User :   only few times though
User :   but once almost everyday. If i llye down its okay and i have to keep moving my vision
User :   then its okay
Doctor :   Ok
User :   how it could be Dr.. strange..
User :   my brain CT is normal
Doctor :   May I know your age?
User :   29
Doctor :   You mention that your vision keeps moving - Do you have double vision?
Doctor :   Do you feel your symptoms are more when you are trying to focus on an object?
User :   no double. its kind right n left only...this stops only when i move my head
User :   yes its more when i try to fucus
Doctor :   Do you have any other associated symptoms such as imbalance, dizziness, nausea associated with these complaints?
User :   i should not focus or stare then it increases. so i keep looking here and there
User :   i feel some imbalane standing but I see down, ground is flat
User :   some times though
Doctor :   Ok
Doctor :   Since how long have you been on sodium valproate?
User :   a month doc
Doctor :   Do you have any other medical illness apart from depression and the one episode of seizure?
Doctor :   Have you seen a doctor for these symptoms?
User :   no other thing. here i could not go to neorologiet as they done have one in the countrt.
Doctor :   Ok
Doctor :   Let me explain to you.
User :   ok
Doctor :   Since I am unable to physically examine you, I cannot pinpoint the exact cause of your symptoms.
User :   ok
Doctor :   However, reviewing the literature, sodium valproate can cause adverse effects such as imbalance, vision disturbances, nystagmus(where one can observe shaking of the eye ball when the eyesight is focussed on an object) and other similar symptoms.
User :   ok
User :   ok doc
Doctor :   Such symptoms are often/commonly seen when the dose of the drug is higher and gradual reduction of the medication or switching to an alternative safer drug can help the reducing the symptoms.
User :   ok
Doctor :   Again from literature and from previous experience, 20 mg of valproate is definitely not toxic doses ( doctor safely use upto 100mg twice daily)
User :   Is treatment for depression and meds could be reason of seizure ?
Doctor :   Prothiaden which is a tricyclic antidepressant is one of the drugs that can induce seizure.
Doctor :   So for the current problem,.
User :   ok
Doctor :   I suggest that you get a serum valproic levels done
Doctor :   and consult a doctor for physical examination.
Doctor :   Have you followed what I have suggested?
Doctor :   Do you have any other query?
Doctor :   I have to close the window as you are not responding.
Doctor :   Chat with us if you have any other query.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor